MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S RH+K TYPE

BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S RH+K TYPE
Catalog Number 806195100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial and final report on this incident.
 
Event or Problem Description
The customer reported that a patient sample showed a false positive antibody screening reaction when tested with erytype s rh+k type on tango infinity whereas a sample of the patient tested with erytype s rh+ k-type on march, 09 yielded negative test results.Because of the positive test results on erytype s the customer typed the patient sample for e and c antigen by using the tube technique and yielded negative test results.Due to the current positive antibody screening test the customer assumed that the patient has been transfused.The customer did return the patient sample that had caused a false positive reaction an did return the supposedly defective product for investigational testing.When our quality control received the complaint sample the shelf life of the supposedly defective product was already expired.Nevertheless our quality control laboratory tested the patient sample with the complaint product of erytype rh+k type on tango infinity.The patient sample yielded a weak positive reaction with anti-c on erytype s rh+k type.The patient sample was also tested with our retention sample and the current lot of erytype s rh+k type.The patient sample showed a weak positive reaction with anti-c of both erytype s rh + k type tests.In addition the patient sample was tested for rh phenotype by using the gel card method.The patient sample yielded positive reactions (double population) with anti-c and anti-e.All positive reactions observed by the customer must be interpreted as correct positive reactions due to the transfusion of the patient.The detection of anti-e and anti-c in the patient sample are a strong indicator that the patient has been transfused with e and c positive red blood cells.These transfused red blood cells were detected with the sensitive method of erytype on tango infinity.Testing of different donor samples with the supposedly defective product (within its shelflife) showed that all positive and negative results were correct and we did not observe any false positive results.The testing by our quality control laboratory confirmed that the allegedly defective lot of erytype rh+k type functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango infinity was checked by our field service engineers with no indication for a malfunction.The instrument is confirmed to run within specifications.

Brand Name
ERYTYPE S RH+K TYPE
Common Device Name
ERYTYPE S RH+K TYPE
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key7453912
Report Number9610824-2018-00021
Device Sequence Number16462038
Product Code KSZ
UDI-Device Identifier07611969951291
UDI-Public(01)07611969951291(17)180401(10)8640050
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK080013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2018
Device Catalogue Number806195100
Device Lot Number8640050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2018
Initial Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1